Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Allergies and HIV
Mar 7, 2001

I have severe year round allergies. I live in the Boston area. When my viral load goes over 20,000 I am grossly disabled experiencing gross fatigue and flu like symptoms.Why is this happening and iss there anything to treat my allergies other than traditional meds. which don't help me?

Response from Dr. Henry

I have seen a number of persons like yourself. I think that some persons with HIV infection have a hyper-reactivity syndrome that may partly be related to high levels of antibodies (immunoglobulins) that are common in the setting of HIV infection. You don't mention if the symptoms are lessened when you viral level is low (if so then maintaining a low viral level would be the priority). I don't know if you have seen an allergist/immunologist yet. If not then you might seek there opinion. I sometime have had luck with cromolyn nasal spray as a preventative. I have also used cimetidine and trazadone occasionally with success. I assume that when you say that standard treatment hasn't worked that you have tried nasal steroids and some of the newer antihistamines. I don't have any experience using ginko, dong quai, nettle, or reishi mushrooms but anecdotal data suggests those alternative treatments may help some folks. I hope that gives you a few ideas. KH



Previous
early signs of buffalo hump
Next
lymph nodes affecting pap

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement